Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Afraid of losing my face
Mar 22, 2008

I was infected 4 months ago. Although my infection is very recent, I may need treatment sooner rather than later as it seems like my viral setpoint is rather high (107000, CD4 555). Apart from all the other things (i.e. having acquired an aggressive strain, being a fast progressor, having resistance to treatment, developing AIDS related malignancies, etc), I am really worried about lipodystrophy. I am a medical student and have been doing modeling here and there. I understand that fat redistribution problems are not seen as frequently while on recent regimens. As of our current knowledge, approximately what percent of hiv patients on these regimens, including Atriplia, have experienced lypodystophy and facial fat loss? I assume we don't have enough data to be able to discuss the ling term effects of the current regimens. Thanks for your valuable time.

Response from Dr. Henry

I would guess that over the first 5 years of treatment < 5% of patients are developing significant lipoatrophy when prescribed one of the newer regimens (usually including Truvada or Epzicom) that don't contain one of the thymidine analogue reverse transcriptase inhibitors (such as D4T or AZT). I am rarely seeing much lipoatrophy among patients we are currently following. KH



Previous
Erectile Disfunction
Next
Rash after 3 months?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement